MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC da Vinci SP; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC da Vinci SP; SURGEON SIDE CONSOLE
Model Number 380940-55
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that prior to starting a da vinci-assisted procedure, post-anesthesia and after port placement, the customer reported the foot tray did not lower when the brake was pressed.Multiple system power cycles were attempted, but the issue persisted.While troubleshooting was ongoing, the surgeon elected to convert the case to laparoscopic surgery.An obstacle was then identified underneath the foot tray; once the obstruction was removed, the foot tray function returned to normal.The laparoscopic procedure was completed without further issue.The customer stated ports had already been placed, and docking and instrument installation were completed before the issue was identified.The procedure was converted to a laparoscopic approach because the surgery had been delayed due to the weekend schedule and there was pressure from the anesthesia team to proceed efficiently.Following conversion, one additional port was placed in addition to the existing ports.The surgeon had informed the patient preoperatively that conversion to video-assisted thoracoscopic surgery (vats) might be necessary, as this was the surgeon¿s first case with the single port (sp) system, and the patient tolerated the conversion without any reported issues.No patient injury occurred, and the surgeon did not report any postoperative concerns; based on available information, the patient is expected to be doing well without known complications.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.The reported event was addressed with phone support.During troubleshooting, an obstacle was identified underneath the foot tray; once the obstruction was removed, the foot tray function returned to normal.No site visit was required.The system was working properly, and no additional action was required as the issue was resolved.

Brand Name
da Vinci SP
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50155556
Report Number2955842-2026-34680
Device Sequence Number10603007
Product Code NAY
UDI-Device Identifier00886874114735
UDI-Public(01)00886874114735
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380940-55
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/11/2026
Initial Report FDA Received Date08/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown